Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 75, NWS State College, PA
NWS State College, PA issued this river flood warning at Dec 22, 2018, 6:19 AM EST for Huntingdon County, Pennsylvania. It took effect at Dec 22, 2018, 8:00 AM EST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2018, 6:19 AM EST (11:19 UTC)
- In effect from
- Dec 22, 2018, 8:00 AM EST
- Expired
- Dec 22, 2018, 10:00 PM EST
- In force
- 14 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Huntingdon County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aughwick Creek at Shirleysburg (SLYP1). The gauge peaked at 9.99 ft at Dec 22, 2018, 8:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01564512, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
028
WGUS41 KCTP 221119
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
619 AM EST Sat Dec 22 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Aughwick Creek At Shirleysburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued late this morning.
&&
PAC061-222319-
/O.NEW.KCTP.FL.W.0075.181222T1300Z-181223T0300Z/
/SLYP1.1.ER.181222T1300Z.181222T1800Z.181222T2100Z.NO/
619 AM EST Sat Dec 22 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Aughwick Creek At Shirleysburg
* until this evening...Or until the warning is cancelled.
* At 5 AM Saturday the stage was...9.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
crest near 10.1 feet by this afternoon. The river will fall below
flood stage by late this afternoon.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$
Martin2 follow-up statements
691
WGUS81 KCTP 221455
FLSCTP
Flood Statement
National Weather Service State College PA
955 AM EST Sat Dec 22 2018
...The Flood Warning continues for the following creeks in
Pennsylvania...
Aughwick Creek At Shirleysburg
Penns Creek Near Penns Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later today.
&&
PAC061-230200-
/O.EXT.KCTP.FL.W.0075.000000T0000Z-181223T0200Z/
/SLYP1.1.ER.181222T1315Z.181222T1800Z.181222T2000Z.NO/
955 AM EST Sat Dec 22 2018
The Flood Warning continues for
The Aughwick Creek At Shirleysburg.
* At 9 AM Saturday the stage was 10.0 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The creek is forecast to crest just over 10 feet early this
afternoon. The creek will fall below flood stage by late this
afternoon.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$
PAC109-119-230200-
/O.EXT.KCTP.FL.W.0074.000000T0000Z-181223T0200Z/
/PNCP1.1.ER.181222T1022Z.181222T1600Z.181222T2000Z.NO/
955 AM EST Sat Dec 22 2018
The Flood Warning continues for
The Penns Creek Near Penns Creek.
* At 9 AM Saturday the stage was 8.2 feet and steady.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The creek will crest near 8.3 feet late this morning. The creek
will fall below flood stage late this afternoon.
* At 8.0 feet...The left, or north bank overflows downstream of the
Route 104 bridge. A campground is affected. A number of secondary
roads in the Penns Creek drainage are affected by high water.
&&
LAT...LON 4089 7712 4089 7705 4089 7698 4086 7698
4085 7706 4086 7711
$$
CJE802
WGUS81 KCTP 221703
FLSCTP
Flood Statement
National Weather Service State College PA
1203 PM EST Sat Dec 22 2018
...The Flood Warning is cancelled for the following creek in
Pennsylvania...
Aughwick Creek At Shirleysburg
...The Flood Warning continues for the following creek in
Pennsylvania...
Penns Creek Near Penns Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later today.
&&
PAC109-119-230200-
/O.CON.KCTP.FL.W.0074.000000T0000Z-181223T0200Z/
/PNCP1.1.ER.181222T1022Z.181222T1545Z.181222T2000Z.NO/
1203 PM EST Sat Dec 22 2018
The Flood Warning continues for
The Penns Creek Near Penns Creek.
* At 11 AM Saturday the stage was 8.3 feet and falling.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The creek will continue falling to below flood stage by late this
afternoon.
* At 8.0 feet...The left, or north bank overflows downstream of the
Route 104 bridge. A campground is affected. A number of secondary
roads in the Penns Creek drainage are affected by high water.
&&
LAT...LON 4089 7712 4089 7705 4089 7698 4086 7698
4085 7706 4086 7711
$$
PAC061-221733-
/O.CAN.KCTP.FL.W.0075.000000T0000Z-181223T0200Z/
/SLYP1.1.ER.181222T1315Z.181222T1315Z.181222T1315Z.NO/
1203 PM EST Sat Dec 22 2018
The Flood Warning is cancelled for
The Aughwick Creek At Shirleysburg.
* At 11 AM Saturday the stage was 9.9 feet and falling.
* The creek fell below flood stage at 8 AM Saturday.
* Flood stage is 10.0 feet.
* The creek will continue falling to 6.7 feet by Monday morning.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$
CJEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Dec 22, 5:02 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 22, 5:02 AM EST, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service State College PA 502 AM EST Sat Dec 22 2018 .SYNOPSIS... A gusty northwest flow of cooler air will move in behind our departing storm system today. A weak Alberta Clipper will affect the region Sunday and Sunday night. High pressure should bring mainly fair weather for Christmas Day into the middle of the week before a new storms system moves our way for Thursday into Friday. && .NEAR TERM /THROUGH TONIGHT/... Winter Weather Advisory remains in effect for Laurels and McKean County where occasional snow showers continue in the wake of the departing storm. Accumulating snowfall should be ending over the NW this morning, but may linger into early afternoon in the Laurels. The wind will be gusty out of the WNW today, reaching 35-40 mph at times, especially over the ridges. Highs today in the 30s to lower 40s will be a few deg either side of normal. Clouds and perhaps some flurries will linger of western areas overnight, but it should be mainly fair as weak high pressure builds off to our south. Lows in the 20s will actually be a bit above seasonal normals. && .SHORT TERM /SUNDAY/... Our best chance at a White Christmas appears to be linked to a fast moving low amplitude shortwave that will be moving through the region Sunday afternoon into the overnight. It will be pretty moisture starved and the models show the usual pattern of the QPF favoring western higher elevations, and tapering down rapidly as we move into central and especially eastern portions of the CWA. But a coating to an inch from central areas west would be welcome by most given the holiday timing, though travel issues will need to be monitored. Confidence at this point is low. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Monday-Christmas Eve will feature a chilly WNW wind once again behind the weak clipper system. Snow showers over the usual western and northern higher elevations will be diminishing as we move into Monday night, leaving Christmas day chilly but fair with a mix of sun and clouds. Models now agree we should remain dry through Wednesday, with timing differences arising by Thursday centered on when we start to see the effects of a developing warm advection pattern with a storm forecast to move out of the front range of the Rockies. I used a model blend of POPs for the end of the extended with mainly rain being the precip type of choice. && .AVIATION /10Z SATURDAY THROUGH WEDNESDAY/... Snow mixing with the rain on the western edge of the precipitation band. However, not real cold behind the band and the rain and snow ends shortly after the snow starts mixing in. 06Z TAFS sent. Earlier discussion below. Low pressure will lift north of Pennsylvania this evening, as a trailing cold front works east across the region. Upsloping northwest flow will continue to produce ifr/lifr cigs and light snow across the high terrain of the Alleghenies this evening from KBFD south through KJST. Further east, expect predominantly mvfr conditions late this evening, as band of rain moves across the area. Expect diminishing precipitation and rising cigs late tonight, as drier air flows in behind the cold front. However, the entire area will experience increasingly gusty northwest winds overnight. Latest HRRR supports frequent gusts between 20-30kts late tonight, with the highest gusts across the southwest half of the state. Residual moisture ascending the Appalachians is likely to produce lingering mvfr stratocu Saturday from KBFD south through KJST. Further east, downsloping flow should yield predominantly vfr conditions. A tight pressure gradient behind departing storm system will result in gusty west-northwest winds throughout the day. Model soundings indicate frequent gusts of 25-30kts are likely with diminishing winds after sunset. .Outlook... Sun...AM low cigs possible NW Mtns. Evening light snow possible, mainly northern/western Pa. Mon...AM snow showers/vis reductions possible NW Mtns. Tue...Evening light snow possible, mainly W Mtns. Wed...No sig wx expected. && .HYDROLOGY... Watching several river points early today. Some spots saw upwards of 2 inches of rain for the event. && .CLIMATE... A record high temperature was set at Williamsport yesterday. The high temperature of 64 degrees broke the old record of 60 degrees set in 1895. In addition, the 1.97 inches of rainfall in Williamsport yesterday was a record for the date. The old record was 1.32 inches set in 1905. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon EST today for PAZ005-024- 033. && SYNOPSIS...La Corte NEAR TERM...La Corte SHORT TERM...La Corte LONG TERM...La Corte AVIATION...Fitzgerald/Martin HYDROLOGY... CLIMATE...
Hazardous weather outlook, Dec 22, 1:04 AM EST, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service State College PA 104 AM EST Sat Dec 22 2018 PAZ004-006-010>012-017>019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-230615- Warren-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 104 AM EST Sat Dec 22 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-024-033-230615- McKean-Cambria-Somerset- 104 AM EST Sat Dec 22 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:26 AM EST | River Flood Warning | CTP | Snyder, Union | 13 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.